MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB010
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed that the blade remained in the lower jaw of the device.Engineering disassembled the event unit and observed that the blade pusher, an internal component of the device, was damaged.Based on the condition of the returned unit, the reported event was caused by the damaged blade pusher.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: hysterectomy non robotic.Event description: after approximately 5 to 10 activations and cuts the blade became stuck while cutting.The surgeon pulled out the device through the trocar and grasped the blade lever and the blade stuck out to the end of the jaw and would not retract when the surgeon squeezed the trigger.The surgeon was cutting a fallopian tube when he noticed the stuck blade.The device was replaced with a new applied medical device and the case continued with no further concerns.The device was not cleaned prior to the surgeon noticing the stuck blade.No patient injury occurred.The device is available for return.The rep was present for the case.Type of intervention: the device was replaced with a new applied medical device and the case continued with no further concerns.Patient status: no patient injury occurred as a result of the complaint event.

Brand Name
EB010, VOYANT 5MM FUSION 37CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9416879
Report Number2027111-2019-00645
Device Sequence Number16572020
Product Code GEI
UDI-Device Identifier00607915117856
UDI-Public(01)00607915117856(17)201128(30)01(10)1358494
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K141288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2020
Device Model NumberEB010
Device Catalogue Number101462801
Device Lot Number1358494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2019
Initial Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1